Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

A continued fraction algorithm for the computation of higher transcendental functions in the complex plane


Authors: I. Gargantini and P. Henrici
Journal: Math. Comp. 21 (1967), 18-29
MSC: Primary 65.25; Secondary 41.00
MathSciNet review: 0240950
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This report deals with the numerical evaluation of a class of functions of a complex variable that can be represented as Stieltjes transforms of nonnegative real functions. The considered class of functions contains, among others, the confluent hypergeometric functions of Whittaker and the Bessel functions. The method makes it possible, in principle, to compute the values of the function with an arbitrarily small error, using one and the same algorithm in whole complex plane cut along the negative real axis. Detailed numerical data are given for the application of the algorithm to the modified Bessel function $ {K_0}(z)$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.25, 41.00

Retrieve articles in all journals with MSC: 65.25, 41.00


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1967-0240950-1
PII: S 0025-5718(1967)0240950-1
Article copyright: © Copyright 1967 American Mathematical Society